PMRGCAuk
7,382 members12,105 posts

My type of PMR

I was diagnosed with PMR 4 years ago at the age of 75. Instead of having the usual joint/muscle pain it just makes me feel bad, actually miserable, It usually starts in the morning in my belly area but can affect my entire upper body. It has resulted in loss of appetite and energy with a loss of 16-17 lbs in the last year. A rheumatologist.described my PMR as unique but I don't understand how a well-known syndrome that has a fairly defined criteria can be described as unique. The only med I take is a little Oxycodone along which helps with the "feel bad". I was on prednisone for a short while in 2013. I'm now questioning whether I actually have PMR and having become more familiar with the disorder I intend to see another rheumatologist soon. Within other groups with whom I have corresponded nobody has ever indicated symptoms similar to mine.

9 Replies
oldestnewest

Can you explain more what you mean by feeling bad? Do you feel weak, or is your stomach hurting, or what?

Reply

It's difficult to explain as it was to my internist. It's not pain but more of an very unpleasant, very uncomfortable, sorta sickly feeling. It's usually in my belly area but can also extend to my upper body. As PMPpro replied, as others have, that Oxycodone doesn't relieve PMR; however, it does relieve this bad feeling I get. My doc insists it's PMR but I have my doubts. I plan to see a 2nd Rheumatologist. I'm sorry that's as good a description as I can give. Thanks very much for your response.

Reply

I hope the new doctor sees with clarity and can help you. Do let us know how you get on.

1 like
Reply

No - and oxycodone rarely does anything for people with PMR.

Reply

Others have said the same. As I replied to HeronNS I'me having my doubts that it is PMR. Thanks.

1 like
Reply

Good luck. let us know what the new rheumy says...

Reply

I am plagued by this sickly feeling. It’s my nausea, hot flashes, cold flashes and then it scares me so the anxiety kicks in. I have been to the ER they couldn’t find anything. Then last Monday my rheumatologist thought it might be adrenal insufficiency so put me from 5mg back up to 7.5. I’m not any better and don’t know what to do. I haven’t been eating much so this morning I though it might be a low blood sugar but so I ate something. That didn’t help. I don’t know what to do!

Reply

Sounds familiar. (Started 40mg pred Nov '16.)

I've been having nausea - sometimes slight, sometimes really noticeable - since I got down to ~ 8.5mg pred. It continued during several weeks on 8mg, and seems more noticeable now I'm getting down to 7.5mg. I'm supposing there must be a connection.

My blood sugar does fluctuate a bit, these days (steroid-induced diabetes), but the nausea doesn't seem to correlate w that. (Have v low-carb diet + diabetic tabs.)

The nausea is much worse this week, presumably because I'm down w some sort of flu-type infection w lots of symptoms incl v bad chest irritation and cough, earache + general exhaustion (even worse than usual). Started w a couple of days of v sore throat + 'bone ache' (slight temperature). Will wait till other symptoms resolve and then maybe try to investigate the persistent nausea. No fun! Not losing weight, but don't often feel like eating these days. Do it like a routine.

Reply

I’m not eating much either. Can’t believe it! I was eating everything that didn’t run from me!

Reply

You may also like...